Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A note on unconditionally converging series in $ L\sb{p}$


Author: Peter Ørno
Journal: Proc. Amer. Math. Soc. 59 (1976), 252-254
MSC: Primary 46E30; Secondary 40H05
DOI: https://doi.org/10.1090/S0002-9939-1976-0458156-7
MathSciNet review: 0458156
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Theorem. A series $ \sum {{f_i}} $ in $ {L_p}[0,\,1](1 \leqslant p \leqslant 2)$ is unconditionally convergent if and only if for each $ i$ and for all $ t \in [0,\,1],\;{f_i}(t) = {\alpha _i}g(t){w_i}(t)$ where $ ({\alpha _i}) \in {l_2},\;g \in {L_2}[0,\,1]$ and $ ({w_i})$ is an orthonormal sequence in $ {L_2}[0,\,2]$. This characterization allows the generalization (to u.c. series in $ {L_p}[0,\,1]$) of several classical theorems concerning almost everywhere convergence of orthogonal series in $ {L_2}$.


References [Enhancements On Off] (What's this?)

  • [1] G. Bennett, Unconditional convergence and almost everywhere convergence (to appear). MR 0407580 (53:11353)
  • [2] A. Garsia, Combinatorial inequalities and convergence of some orthonormal expansions, Orthogonal Expansions and Their Continuous Analogues (Proc. Conf., Edwardsville, Ill., 1967), Southern Illinois Univ. Press, Carbondale, Ill., 1968, pp. 75-98. MR 38 #3687. MR 0235378 (38:3687)
  • [3] A. Grothendieck, Résumé de la théorie métrique des produits tensoriels topologiques, Bol. Soc. Mat. São Paulo 8 (1953), 1-79 (1956). MR 20 #1194. MR 0094682 (20:1194)
  • [4] J.-P. Kahane, Some random series of functions, Heath, Lexington, Mass., 1968. MR 40 #8095. MR 0254888 (40:8095)
  • [5] J. Lindenstrauss and A. Pełczyński, Absolutely summing operators in $ {L_p}$-spaces and their applications, Studia Math. 29 (1968), 275-326. MR 37 #6743. MR 0231188 (37:6743)
  • [6] B. Maurey, Théorèmes de factorisation pour les opérateurs linéaires à valeurs dans les espaces $ {L^p}$, Astérisque, no. 11, Société Mathématique de France, Paris, 1974. MR 49 #9670. MR 0344931 (49:9670)
  • [7] B. Maurey and A. Nahoum, Applications radonifiantes dans l'espaces des séries convergentes, C. R. Acad. Sci. Paris Sér. A-B 276 (1973), A751-A754. MR 47 #9329. MR 0320795 (47:9329)
  • [8] D. Menšov, Sur les séries de fonctions orthogonales. I, II, Fund. Math. 4 (1923), 82-105; ibid. 10 (1927), 375-420.
  • [9] B. Sz.-Nagy and C. Foias, Harmonic analysis of operators in Hilbert space, Masson, Paris; Akad. Kiadó, Budapest, 1967; English rev. transl., North-Holland, Amsterdam; American Elsevier, New York; Akad. Kiadó, Budapest, 1970. MR 37 #778; 43 #947. MR 0275191 (43:948)
  • [10] A. Pietsch, Absolut $ p$-summierende Abbildungen in normierten Räumen, Studia Math. 28 (1966/67), 333-353. MR 35 #7162. MR 0216328 (35:7162)
  • [11] H. Rademacher, Einige Sätze über Reihen von allgemeinen Orthogonalfunktionen, Math. Ann. 87 (1922), 112-138. MR 1512104
  • [12] H. P. Rosenthal, On subspaces of $ {L^p}$, Ann. of Math. (2) 97 (1973), 344-373. MR 47 #784. MR 0312222 (47:784)
  • [13] B. S. Kašin, On unconditional convergence in the space $ {L_1}$, Mat. Sb. 94 (136)(1974), 540-550 = Math. USSR Sb. 23 (1974), 509-519. MR 0385537 (52:6398)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46E30, 40H05

Retrieve articles in all journals with MSC: 46E30, 40H05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1976-0458156-7
Article copyright: © Copyright 1976 American Mathematical Society

American Mathematical Society